Alert archive / Tennessee / Winter Storm Warnings in 2009

Winter Storm Warning 1, NWS Nashville, TN

March 1, 200918 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Mar 1, 2009, 1:18 AM CST for 18 counties in Tennessee. It was in force for 8 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 1, 2009, 1:18 AM CST (07:18 UTC)
Expired
Mar 1, 2009, 9:00 AM CST
In force
8 hr
Issued by
NWS Nashville, TN

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Warren County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 1:59 AM CSTSNOW 810 Se Columbia, TNEIGHT INCHES OF SNOW IN SEVEN HOURS WAS REPORTED 7 MILES WEST OF CULLEOKA. MODERATE SNOW FALL WAS CONTINUING TO FALL. US HIGHWAY 31 HEAVILY SNOW COVERED.
Mar 1, 2:17 AM CSTSNOW 615 N Lawrenceburg, TNSIX INCHES OF SNOW WAS REPORTED ON US HIGHWAY 43 NEAR THE LAWRENCE COUNTY...MAURY COUNTY LINE. SNOW WAS ALSO CONTINUING TO FALL.
Mar 1, 2:50 AM CSTSNOW 4Murfreesboro, TNFOUR INCHES OF SNOWFALL ACCUMULATION WAS REPORTED IN MURFREESBURO.
Mar 1, 3:25 AM CSTSNOW 4Shelbyville, TNFOUR INCHES OF SNOW FALL ACCUMULATION WAS REPORTED.
Mar 1, 3:30 AM CSTSNOW 2Woodbury, TNTWO INCHES OF SNOWFALL ACCUMULATION WAS REPORTED.
Mar 1, 3:30 AM CSTSNOW 3Manchester, TNTHREE INCHES OF SNOWFALL ACCUMULATION WAS REPORTED.
Mar 1, 3:32 AM CSTSNOW 2Mcminnville, TNTWO INCHES OF SNOWFALL ACCUMULATION WAS REPORTED.
Mar 1, 3:35 AM CSTSNOW 1.5Cookeville, TNONE AND ONE HALF OF AN INCH OF SNOWFALL ACCUMULATION WAS REPORTED.
Mar 1, 4:15 AM CSTSNOW 8.33 Sw Lewisburg, TN
Mar 1, 5:01 AM CSTSNOW 4.5Tullahoma, TN
Mar 1, 5:25 AM CSTSNOW 912 Nw Shelbyville, TN
Mar 1, 5:58 AM CSTSNOW 7Pulaski, TN
Mar 1, 6:00 AM CSTSNOW 3Waynesboro, TN
Mar 1, 6:00 AM CSTSNOW 10Wartrace, TN
Mar 1, 6:05 AM CSTSNOW 3Woodbury, TN
Mar 1, 6:07 AM CSTSNOW 3Mcminnville, TN
Mar 1, 6:11 AM CSTSNOW 4Manchester, TN
Mar 1, 6:55 AM CSTSNOW 95 Nne Cornersville, TNNINE INCHES OF SNOW WAS MEASURED IN TEN HOURS THREE MILES SOUTHWEST OF LEWISBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOHX 010718
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
118 AM CST SUN MAR 1 2009

...WINTER STORM WILL BRING SIGNIFICANT SNOWFALL TO SOUTH MIDDLE
TENNESSEE AND POSSIBLE SIGNIFICANT ICE ACCUMULATIONS EAST OF
INTERSTATE 24...

.COLD AIR AND SUFFICIENT MOISTURE WILL REMAIN IN PLACE ACROSS
MIDDLE TENNESSEE. 4 TO 12 INCHES OF SNOWFALL IN SOUTH MIDDLE
TENNESSEE. ONE INCH ICE ACCUMULATION IS EXPECTED IN PORTIONS OF
THE CUMBERLAND PLATEAU REGION. AROUND ONE INCH OF SNOWFALL IS
EXPECTED IN NORTH MIDDLE TENNESSEE.

TNZ058-060>063-075-077>079-093>095-011500-
/O.UPG.KOHX.WW.Y.0007.000000T0000Z-090301T1200Z/
/O.NEW.KOHX.WS.W.0001.090301T0718Z-090301T1500Z/
LEWIS-MAURY-MARSHALL-RUTHERFORD-CANNON-BEDFORD-COFFEE-WARREN-
GRUNDY-WAYNE-LAWRENCE-GILES-
118 AM CST SUN MAR 1 2009

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE INTO SUNDAY MORNING...HEAVY AT TIMES. MOST
LOCATIONS CAN EXPECT SNOW ACCUMULATIONS OF 4 TO 8 INCHES...WITH
LOCAL AMOUNTS TO 12 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE FORECAST ON SUNDAY...WITH TRAVEL 
DISCOURAGED.

$$

TNZ030>034-064-011200-
/O.UPG.KOHX.WW.Y.0007.000000T0000Z-090301T1200Z/
/O.NEW.KOHX.WS.W.0001.090301T0718Z-090301T1200Z/
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DEKALB-
118 AM CST SUN MAR 1 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

MOST LOCATIONS CAN EXPECT 2 TO 4 INCHES OF SNOW ACCUMULATION...
WITH ICE ACCUMULATION UP TO ONE INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED. STRONG WINDS ARE EXPECTED
SUNDAY...WITH TRAVEL DISCOURAGED. 

$$

TNZ005>011-022>029-056-057-059-065-066-080-011200-
/O.CON.KOHX.WW.Y.0007.000000T0000Z-090301T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
PERRY-HICKMAN-WILLIAMSON-WHITE-CUMBERLAND-VAN BUREN-
118 AM CST SUN MAR 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

MOST LOCATIONS ACROSS NORTH MIDDLE TENNESSEE CAN EXPECT AROUND ONE
INCH OF SNOWFALL. 

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHILE DRIVING.

$$

04
1 follow-up statement
000 
WWUS44 KOHX 011204
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
604 AM CST SUN MAR 1 2009

...WINTER STORM WILL DEPART MIDDLE TENNESSEEE...

.A STRONG WINTER STORM IS SHIFING SOUTH OF MIDDLE TENNESSEE THIS
MORNING. A COUPLE MORE HOURS OF SNOW WILL CONTINUE IN SOUTH MIDDLE
TENNESSEE. ADDITIONAL SNOWFALL OF ONE TO TWO INCHES IS POSSIBLE
NEAR THE ALABAMA BORDER.

TNZ030>034-064-011315-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-090301T1200Z/
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DEKALB-
604 AM CST SUN MAR 1 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER STORM WARNING. THE WINTRY PRECIPITATION HAS DEPARTED
SOUTH. 

$$

TNZ058-060-062-063-078-093-011315-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-090301T1500Z/
LEWIS-MAURY-RUTHERFORD-CANNON-WARREN-WAYNE-
604 AM CST SUN MAR 1 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER STORM WARNING. 

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER STORM WARNING. THE SNOW IS DECREASING AND MOVING SOUTH OF
THE REGION. 

$$

TNZ005>011-022>029-056-057-059-065-066-080-011315-
/O.CAN.KOHX.WW.Y.0007.000000T0000Z-090301T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
PERRY-HICKMAN-WILLIAMSON-WHITE-CUMBERLAND-VAN BUREN-
604 AM CST SUN MAR 1 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER WEATHER ADVISORY. THE WINTRY PRECIPITATION HAS DEPARTED
SOUTH. 

$$

TNZ061-075-077-079-094-095-011500-
/O.CON.KOHX.WS.W.0001.000000T0000Z-090301T1500Z/
MARSHALL-BEDFORD-COFFEE-GRUNDY-LAWRENCE-GILES-
604 AM CST SUN MAR 1 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

SNOW WILL DECREASE ACROSS EXTREME SOUTH MIDDLE TENNESSEE THIS
MORNING. MANY LOCATIONS WILL HAVE RECEIVED A TOTAL 4 TO 8 INCHES
OF SNOW FOR THIS EVENT BY 9 AM.

WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE FORECAST ON SUNDAY...WITH TRAVEL
DISCOURAGED.

$$

04

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 10:09 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 28, 10:09 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1009 PM CST SAT FEB 28 2009

.UPDATE...
A VERY INTERESTING EVENING. AS OF 10 AM...MULTIPLE REPORTS HAD BEEN
RECEIVED OVER THE LAST COUPLE OF HOURS OF SLEET/RAIN/SNOW MIXTURE
ACROSS THE MID STATE. WE ARE STARTING TO GET IN INITIAL REPORTS OF
A CHANGE OVER TO ALL SNOW AS FAR EAST AS CHEATHAM COUNTY...WITH SNOW
STICKING TO EXPOSED SURFACES. THE LATEST REPORT WAS THAT AN INCH OF
SNOW WAS REPORTED ON THE GROUND IN DICKSON. TEMPERATURES REMAINING
IN THE MID 30S. UPPER LOW CENTERED OVER SE AR...AND WILL MOVE INTO
CENTRAL MS AROUND MIDNIGHT...AND INTO SOUTH CENTRAL ALABAMA BY 12Z SUN.
OOZ OHX SOUNDING SHOWING PREVALENT LOW LEVEL MOISTURE THROUGH 750
MB WITH MOISTURE CONTINUING TO BE PREVALENT THROUGH THE REMAINDER
OF THE NIGHT ACROSS THE MID STATE.

WITH ALL OF THIS IN MIND...BELIEVE CURRENT ADVISORY IS STILL ON
TRACK AND WILL MAKE ONLY SOME MINOR TWEAKS TO THE ZONES.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.
&&

31
Hazardous weather outlook, Feb 28, 5:34 AM CST, 19 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CST SAT FEB 28 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-011145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
534 AM CST SAT FEB 28 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

RAIN WILL CHANGE TO SNOW TONIGHT...WITH 1 TO 3 INCHES ACCUMULATION
LIKELY. THE HIGHER AMOUNTS WILL BE OVER WESTERN PORTIONS.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

17/MAG

In the hours before

Local storm report, Mar 1, 12:30 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CST SUN MAR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     SNOW             5 W HOHENWALD           35.55N 87.65W
03/01/2009  M3.5 INCH        LEWIS              TN   TRAINED SPOTTER

            3.5 INCHES OF SNOW WAS REPORTED IN 3 HOURS AND SNOW STILL
            FALLING. SECONDARY ROADS WERE SNOW COVERED.

&&

JBW
Local storm report, Mar 1, 12:32 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CST SUN MAR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     SLEET            2 SE DICKSON            36.06N 87.35W
02/28/2009  U0.00 INCH       DICKSON            TN   PUBLIC

            SLEET AND SNOW MIXTURE REPORTED AT 107 SOUTH HUMINGBIRD
            LANE NEAR US HIGHWAY 70. NO ACCUMULATION WAS REPORTED AT
            THIS TIME.

0730 PM     SNOW             2 SE DICKSON            36.06N 87.35W
02/28/2009  U0.0 INCH        DICKSON            TN   PUBLIC

            A DUSTING OF SNOW NOW OCCURRING ON EXPOSED SURFACES AT
            107 SOUTH HUMINGBIRD LANE NEAR US HIGHWAY 70.

0743 PM     SLEET            CENTERVILLE             35.79N 87.45W
02/28/2009  U0.00 INCH       HICKMAN            TN   PUBLIC

            COCORAHS SPOTTER REPORTED SLEET BEGINNING AT 635 PM CST
            AND CONTINUING.

0812 PM     SLEET            LAWRENCEBURG            35.25N 87.34W
02/28/2009  U0.00 INCH       LAWRENCE           TN   PUBLIC

            A MIXTURE OF SLEET AND RAIN WAS OCCURRING.

0838 PM     SLEET            5 S COLLINWOOD          35.10N 87.74W
02/28/2009  U0.00 INCH       WAYNE              TN   EMERGENCY MNGR

            SLEET...FREEZING RAIN...AND SNOW MIXTURE WAS OCCURING ON
            BERRY ROAD NEAR STATE HIGHWAY 13.

0912 PM     SNOW             LAWRENCEBURG            35.25N 87.34W
02/28/2009  U0.0 INCH        LAWRENCE           TN   PUBLIC

            *** 1 INJ *** REPORT RECEIVED OF TURN OVER TO ALL SNOW IN
            LAWRENCEBURG. ICY ROAD CONDITIONS DEVELOPING ACROSS THE
            ENTIRE COUNTY. WRECK REPORTED WITH INJURIES IN
            SUMMERTOWN. EXTENT OF INJURIES UNKNOWN.

0933 PM     SNOW             2 S DICKSON             36.05N 87.38W
02/28/2009  M1.0 INCH        DICKSON            TN   TRAINED SPOTTER

            MODERATE SNOW OVER THE LAST TWENTY MINUTES HAS RESULTED
            IN ONE INCH OF TOTAL SNOWFALL ACCUMULATION BEING
            REPORTED. ROADS WERE REPORTED AS BECOMING SLUSHY.

0933 PM     SNOW             SPRING HILL             35.74N 86.92W
02/28/2009  U0.0 INCH        MAURY              TN   TRAINED SPOTTER

            TURN OVER TO ALL SNOW REPORTED WITH A DUSTING ON THE
            GRASS ACROSS THE ENTIRE COUNTY. SNOWFALL WAS MAKING
            DRIVING VISIBILITY POOR COUNTYWIDE.

1035 PM     SNOW             2 S DICKSON             36.05N 87.38W
02/28/2009  M1.3 INCH        DICKSON            TN   TRAINED SPOTTER

            THREE TENTHS OF AN INCH FELL IN THE PAST HOUR. TOTAL SNOW
            DEPTH IS 1.3 INCHES. ALL ROADS IN DICKSON AREA ARE SLUSHY
            OR COVERED. SNOW IS CURRENTLY COMING DOWN AT A STEADY
            CLIP.

1045 PM     SNOW             10 S CHAPEL HILL        35.48N 86.70W
02/28/2009  M1.0 INCH        MARSHALL           TN   TRAINED SPOTTER

            ONE INCH OF SNOW REPORTED IN THE LAST TWO HOURS IN
            DOWNTOWN LEWISBURG.

1051 PM     SLEET            TULLAHOMA               35.37N 86.22W
02/28/2009  U0.00 INCH       COFFEE             TN   EMERGENCY MNGR

            SLEET WAS STARTING TO FALL IN SOUTHEASTERN COFFEE COUNTY
            NEAR TULLAHOMA.

1103 PM     SNOW             10 S CHAPEL HILL        35.48N 86.70W
02/28/2009  M2.2 INCH        MARSHALL           TN   PUBLIC

            SNOW WAS MEASURED ON SNOWBOARD AT 2.25 INCHES IN TWO
            HOURS IN LEWISBURG.

1120 PM     SNOW             5 E HOHENWALD           35.55N 87.47W
02/28/2009  M1.5 INCH        LEWIS              TN   TRAINED SPOTTER

            1.5 INCHES OF SNOW ACCUMULATION HAVE OCCURRED IN 2 HOURS
            WITH MODERATE SNOW CONTINUING.

1212 AM     SNOW             5 W HOHENWALD           35.55N 87.65W
03/01/2009  M3.5 INCH        LEWIS              TN   TRAINED SPOTTER

            3.5 INCHES OF SNOW WAS REPORTED IN 3 HOURS AND SNOW STILL
            FALLING. SECONDARY ROADS WERE SNOW COVERED.

1218 AM     SNOW             10 S CHAPEL HILL        35.48N 86.70W
03/01/2009  M4.8 INCH        MARSHALL           TN   PUBLIC

            4.75 INCHES OF SNOW WAS REPORTED IN 3 HOURS USING
            SNOWBOARD. MEASURED 5.5 INCHES AVERAGE DEPTH IN BACKYARD
            SINCE EVENT BEGAN.

&&

JBW
Local storm report, Mar 1, 12:56 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 AM CST SUN MAR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     SNOW             MURFREESBORO            35.85N 86.39W
03/01/2009  M2.0 INCH        RUTHERFORD         TN   PUBLIC

            TWO INCHES OF SNOW OCCURRED IN ONE HOUR. STARTED OUT AS
            SLEET...THEN TURNED INTO HEAVY SNOW...REDUCING
            VISIBILITIES IN THIS AREA.

&&

JBW
Local storm report, Mar 1, 12:59 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 AM CST SUN MAR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     SLEET            2 SE DICKSON            36.06N 87.35W
02/28/2009  U0.00 INCH       DICKSON            TN   PUBLIC

            SLEET AND SNOW MIXTURE REPORTED AT 107 SOUTH HUMINGBIRD
            LANE NEAR US HIGHWAY 70. NO ACCUMULATION WAS REPORTED AT
            THIS TIME.

0730 PM     SNOW             2 SE DICKSON            36.06N 87.35W
02/28/2009  U0.0 INCH        DICKSON            TN   PUBLIC

            A DUSTING OF SNOW NOW OCCURRING ON EXPOSED SURFACES AT
            107 SOUTH HUMINGBIRD LANE NEAR US HIGHWAY 70.

0743 PM     SLEET            CENTERVILLE             35.79N 87.45W
02/28/2009  U0.00 INCH       HICKMAN            TN   PUBLIC

            COCORAHS SPOTTER REPORTED SLEET BEGINNING AT 635 PM CST
            AND CONTINUING.

0812 PM     SLEET            LAWRENCEBURG            35.25N 87.34W
02/28/2009  U0.00 INCH       LAWRENCE           TN   PUBLIC

            A MIXTURE OF SLEET AND RAIN WAS OCCURRING.

0838 PM     SLEET            5 S COLLINWOOD          35.10N 87.74W
02/28/2009  U0.00 INCH       WAYNE              TN   EMERGENCY MNGR

            SLEET...FREEZING RAIN...AND SNOW MIXTURE WAS OCCURING ON
            BERRY ROAD NEAR STATE HIGHWAY 13.

0912 PM     SNOW             LAWRENCEBURG            35.25N 87.34W
02/28/2009  U0.0 INCH        LAWRENCE           TN   PUBLIC

            *** 1 INJ *** REPORT RECEIVED OF TURN OVER TO ALL SNOW IN
            LAWRENCEBURG. ICY ROAD CONDITIONS DEVELOPING ACROSS THE
            ENTIRE COUNTY. WRECK REPORTED WITH INJURIES IN
            SUMMERTOWN. EXTENT OF INJURIES UNKNOWN.

0933 PM     SNOW             SPRING HILL             35.74N 86.92W
02/28/2009  U0.0 INCH        MAURY              TN   TRAINED SPOTTER

            TURN OVER TO ALL SNOW REPORTED WITH A DUSTING ON THE
            GRASS ACROSS THE ENTIRE COUNTY. SNOWFALL WAS MAKING
            DRIVING VISIBILITY POOR COUNTYWIDE.

0933 PM     SNOW             2 S DICKSON             36.05N 87.38W
02/28/2009  M1.0 INCH        DICKSON            TN   TRAINED SPOTTER

            MODERATE SNOW OVER THE LAST TWENTY MINUTES HAS RESULTED
            IN ONE INCH OF TOTAL SNOWFALL ACCUMULATION BEING
            REPORTED. ROADS WERE REPORTED AS BECOMING SLUSHY.

1035 PM     SNOW             2 S DICKSON             36.05N 87.38W
02/28/2009  M1.3 INCH        DICKSON            TN   TRAINED SPOTTER

            THREE TENTHS OF AN INCH FELL IN THE PAST HOUR. TOTAL SNOW
            DEPTH IS 1.3 INCHES. ALL ROADS IN DICKSON AREA ARE SLUSHY
            OR COVERED. SNOW IS CURRENTLY COMING DOWN AT A STEADY
            CLIP.

1045 PM     SNOW             10 S CHAPEL HILL        35.48N 86.70W
02/28/2009  M1.0 INCH        MARSHALL           TN   TRAINED SPOTTER

            ONE INCH OF SNOW REPORTED IN THE LAST TWO HOURS IN
            DOWNTOWN LEWISBURG.

1051 PM     SLEET            TULLAHOMA               35.37N 86.22W
02/28/2009  U0.00 INCH       COFFEE             TN   EMERGENCY MNGR

            SLEET WAS STARTING TO FALL IN SOUTHEASTERN COFFEE COUNTY
            NEAR TULLAHOMA.

1103 PM     SNOW             10 S CHAPEL HILL        35.48N 86.70W
02/28/2009  M2.2 INCH        MARSHALL           TN   PUBLIC

            SNOW WAS MEASURED ON SNOWBOARD AT 2.25 INCHES IN TWO
            HOURS IN LEWISBURG.

1120 PM     SNOW             5 E HOHENWALD           35.55N 87.47W
02/28/2009  M1.5 INCH        LEWIS              TN   TRAINED SPOTTER

            1.5 INCHES OF SNOW ACCUMULATION HAVE OCCURRED IN 2 HOURS
            WITH MODERATE SNOW CONTINUING.

1212 AM     SNOW             5 W HOHENWALD           35.55N 87.65W
03/01/2009  M3.5 INCH        LEWIS              TN   TRAINED SPOTTER

            3.5 INCHES OF SNOW WAS REPORTED IN 3 HOURS AND SNOW STILL
            FALLING. SECONDARY ROADS WERE SNOW COVERED.

1218 AM     SNOW             10 S CHAPEL HILL        35.48N 86.70W
03/01/2009  M4.8 INCH        MARSHALL           TN   PUBLIC

            4.75 INCHES OF SNOW WAS REPORTED IN 3 HOURS USING
            SNOWBOARD. MEASURED 5.5 INCHES AVERAGE DEPTH IN BACKYARD
            SINCE EVENT BEGAN.

1220 AM     SNOW             MURFREESBORO            35.85N 86.39W
03/01/2009  M2.0 INCH        RUTHERFORD         TN   PUBLIC

            TWO INCHES OF SNOW OCCURRED IN ONE HOUR. STARTED OUT AS
            SLEET...THEN TURNED INTO HEAVY SNOW...REDUCING
            VISIBILITIES IN THIS AREA.

&&

JBW
Local storm report, Mar 1, 1:16 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 AM CST SUN MAR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FREEZING RAIN    15 E JAMESTOWN          36.43N 84.67W
03/01/2009  M1.00 INCH       SCOTT              TN   TRAINED SPOTTER

            ONE INCH OF ICE WAS REPORTED ON POWER LINES AND ON OTHER
            SURFACES NEAR THE FENTRESS...MORGAN COUNTY LINE NEAR
            STATE HIGHWAY52.

&&

JBW
Local storm report, Mar 1, 1:16 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
116 AM CST SUN MAR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FREEZING RAIN    15 E JAMESTOWN          36.43N 84.67W
03/01/2009  M1.00 INCH       FENTRESS              TN   TRAINED SPOTTER

            ONE INCH OF ICE WAS REPORTED ON POWER LINES AND ON OTHER
            SURFACES NEAR THE FENTRESS...MORGAN COUNTY LINE NEAR
            STATE HIGHWAY52.

&&

JBW

Nearby

Winter Storm Warnings in Tennessee, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.